|Online since 2002|
About Ortho Tri-cyclen®If you've used Ortho Tri-cyclen®, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: My chances of becoming pregnant
I've been on depo provera I only had one shot which was good for a whole 3 months, I was almost 2 weeks late on the shot, when I decided I wanted to get on the shot. what are my chances of becoming pregnant. even though they give me a pregnancy test the day I started the birth control pill. would the test pick up a positive pregnancy if I was only 2 weeks late on depo? Thanks,
AskDocWeb: If you were not pregnant when you got the shot then the odds of you getting pregnant are very low. Only 3 women per 1000 using Depo Provera will get pregnant within the first year.
Subj: No period
I've been on Ortho Tri-cyclen lo for almost a year I've never had a bad experience with it and it works great for me. I stoped talking it the begining of Nov, I was going to stop talking birth control the whole time my husband was deployed but I liked how it regulated my period, so I was going to get back on it but the whole month of Nov I never had my period and it'd Dec 2 and I still haven't had a period, I know I am not pregnant. Is this because I stoped the pill?
AskDocWeb: There are several reasons for missing a period (amenorrhea), even if you aren't pregnant. Here is a partial list:
Subj: Very sharp stabbing pains
I am 19 years old and my Dr. started me on Ortho-tri cyclen lo. I have never had cramps in the past or other side effects from my period just irregular bleeding which is why I started on the pill. I have taken about 10 pills and have had some really bad right sided pelvic pain. They are very sharp pains that feel like I am being stabbed. Please let me know if this is possibly from the pills.
AskDocWeb: Very sharp stabbing pains are not listed in the side effects for Ortho Tri-Cyclen Lo. However, it is a symptom of ectopic pregnancy so consult with your doctor. An ectopic pregnancy is a rare but serious condition in which an embryo implants itself in a fallopian tube as opposed to the uterus.
Subj: Alcohol tolerance
I started taking orth tricylen about 3 1/2 months ago and lately even time I go out/drink I feel my alcohol tolerance has significantly reduced since I started the pill...does this have anything to do with it?
AskDocWeb: Although there is no officially recognized connection, there are a few antidotal reports of this happening to other women taking Ortho Tri-Cyclen. Anyone else?
Subj: Question about missing a pill
I have been taking the pill for several months now. I missed day 13 pill and took day 13 & 14 on day 14. Should I be concerned? This was the only time I have ever missed but I took it as soon as I took day 14. Been under a lot of stress lately so I'm quite concerned. I'm on day 23 and I usually don't start until day 25 but I'm still worried.
AskDocWeb: You can relax. According to the Physician's Desk Reference, you did the right thing and no back-up form of birth control is needed.
Subj: Diarrhea, nausea and feeling down
I have been on Ortho-lo for two weeks. My skin burns as if it is raw; I've had diarrhea the whole time; I have nausea and feel unusually down. Are these normal side effects? If so, how long will they last? Thanks,
AskDocWeb: No, that is not normal. Having diarrhea for more than a few days can endanger your life. It is definitely cause to see a doctor.
Subj: Increases the size of breasts?
I've been on ortho tri cyclin lo for a year and I've noticed my skin has cleared up (which was a problem when I was off birth control). A friend told me that ortho tri cyclin regular increases the size of your breasts, and I'm wondering if this is true or if it is just overall weight gain? I have noticed a slight increase in breast size from lo.
AskDocWeb: Since you have been on the pill for a year, that slight increase is breast size is likely to be all you will get from that pill. When there is an increase in breast size from a birth control pill, the increase is typically lost when the pill is discontinued. Many of the birth control pills will induce larger breasts in "some" women but there is no way to tell which women will respond that way to a particular pill.
Subj: Am I safe?
I have been taking orthotrycyclin lo for 3 years, my medical card recently ran out, so I was off the pill for 3 weeks, then I got put back on it, and I ended up having my period a week before my sugar pills, I waited 3 weeks before having unprotected sex on these new pills, am I safe?
AskDocWeb: According to the Physician's Desk Reference you have the full protection the pill provides after taking it for seven consecutive days. As long as you haven't missed taking any pills you are fully protected against conception.
Subj: Feeling really tired
i just started taking ortho Tri-cyclen two days ago and i am feeling really tired, all i wanna do is sleep. Is that normal?
AskDocWeb: No, extreme fatigue is not typical and should be checked by your doctor.
Subj: Other options?
A few years ago I was testing out using different birth control methods. I tried using the patch for 3 months went off it no long term side effects except lighter menses. Then I tried the pills Tri Sprintec for a month and a half because I was experiencing nausea, bloating, mood swings and all the text book side effects, I stopped. After stopping I can't help but notice my forehead full of moderate to severe acne. I regret fully on ever using Tri Sprintec. I've never had this much acne before even during puberty. I thought maybe if I wait it out, my own body regulation will kick in and will change the hormones around. It's been over 3 years and nothing's changed. I don't know what else to do.. If i go back on the pill I dont want the S.E. and honestly I don't think I want anything artificial to my body anymore. I've used antibotics cream and pills with no lasting results. What are my other options now?
AskDocWeb: When considering a new birth control method it is a good idea to talk it over with your doctor. All methods have their own advantages and disadvantages as well as failure rate. For example here are the number of pregnancies that occur per 100 women per year for the most common birth control methods.
Failure rates for birth control methods when used correctly
Source: U.S. Food and Drug Administration Birth Control Guide.
Subj: Acne is much worse
So I've been on the generic form (Tri-Sprintec) for about 4 months now. My doctor told me it would help my acne, but it seems that since I started taking it, my acne has been much worse. I had bad acne before, but now you could play connect-the-dots on my face! I never used to get it this bad. Should I stop taking it and consult my doctor, or should I wait a bit longer for it to take affect?
AskDocWeb: To be safe, it is a good idea to ALWAYS consult with your doctor before stopping a prescription drug. Adult acne is a complex issue. It may develop because of a genetic predisposition, stress, or the hormonal changes that occur when starting or stopping birth control pills. Another possible reason for acne is the use of the wrong skin care products. Some products block the pores in the skin trapping hair follicles inside. When these hair follicles are trapped in the skin, they tend to release their oil right there under the skin. The bacteria that normally live on our skin, propionibacterium acnes (P. acnes), thrive in this excess oil. As the bacteria multiplies in a clogged pore, the pore becomes inflamed. The bacteria itself doesn't cause acne but it can cause inflammation after the acne gets started.
Read more feedback
Report - 155 - 156 - Page 157 - 158 - 159 - Last Page 181
If you find this page useful share it with others. Use the form below to add your review, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by.
This consumer advocate website is protected by copyright © 2007-2010 Askdocweb, Inc. All Rights Reserved. This is a layman's report on birth control and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.